MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Communication or Transmission Problem (2896); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient who was receiving clonidine, bupivacaine, and dilaudid (hydromorphone) via an implantable pump for non-malignant pain indications for use.It was reported that the communicator port and charging cord had melted.Patient stated the plastic on both sides was damaged, and the connection appeared burnt and dark.Patient added they were about to perform a bolus but noticed the communicator and charging cord had melted.Agent sent a request to repair to replace the communicator and charging cord.Additional information was received when the patient received their replacement communicator.The patient noted that there were no instructions included. agent attempted to walk patient through pairing communicator.Patient reported not found communicator and tapped switch communicator.Patient reported searching, ensure the communicator is powered on and then no device found with blue screen and the option to retry.Patient confirmed communicator was powered on and not plugged in and toggled bluetooth off and back on; patient confirmed location was on.Patient again attempted to pair and reported same screens.Patient restarted handset and reset communicator and again reported same screens.Agent warm transferred to health care it support services.
 
Additional Manufacturer Narrative
Section d information references the main component of the system.Other relevant device(s) are: product id: tm90t0, serial/lot #: (b)(6), ubd: (b)(6)2022, udi#: (b)(4) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3:tm90t0 - npa134200n: the tm90t0 communicator was analyzed on (b)(6)2026.Visual observation showed micro-usb charge port was loose.The plastic near micro usb port was melted.The device failed battery charging bench test and final function jbal test.The device was scrapped and taken out of service medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50840935
Report Number3004209178-2026-15943
Device Sequence Number21398342
Product Code LKK
UDI-Device Identifier00643169630505
UDI-Public(01)00643169630505(17)221028
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Supplement Date Received by Manufacturer09/23/2026
Initial Report FDA Received Date09/21/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale